MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46419
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that both catheters "split' during an attempted insertion.It was confirmed that the 3rd catheter was inserted successfully after a 3 minute delay and the procedure proceeded as planned.There was no staff or patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that indicated that there were no external factors that the health care provider (hcp) was aware of when the event occurred.The hcp used the product many times before and reported that the catheter "just split open".

Brand Name
EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7259595
Report Number2021898-2018-00077
Device Sequence Number112417
Product Code JXG
UDI-Device Identifier00613994806628
UDI-Public00613994806628
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number46419
Device Catalogue Number46419
Device Lot NumberE30291
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1